Alert archive / California / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at May 1, 2018, 6:39 PM PDT for Tuolumne County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2018, 6:39 PM PDT (01:39 UTC)
- Expired
- May 1, 2018, 7:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Tuolumne County, CA
The radar
The Sacramento radar (KDAX), 150 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WUUS56 KSTO 020139 SVRSTO CAC109-020215- /O.NEW.KSTO.SV.W.0003.180502T0139Z-180502T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Sacramento CA 639 PM PDT TUE MAY 1 2018 The National Weather Service in Sacramento has issued a * Severe Thunderstorm Warning for... Northern Tuolumne County in northern California... * Until 715 PM PDT * At 637 PM PDT, a severe thunderstorm was located over Pinecrest, or 17 miles east of Calaveras Big Trees Sp, moving southwest at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Pinecrest and Strawberry PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3825 11997 3821 11993 3816 12002 3822 12008 TIME...MOT...LOC 0137Z 057DEG 5KT 3821 11998 HAIL...1.00IN WIND...<50MPH $$ RB
1 follow-up statement
453
WWUS56 KSTO 020209
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
709 PM PDT TUE MAY 1 2018
CAC109-020218-
/O.EXP.KSTO.SV.W.0003.000000T0000Z-180502T0215Z/
Tuolumne CA-
709 PM PDT TUE MAY 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TUOLUMNE COUNTY WILL
EXPIRE AT 715 PM PDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However hail up to
half and inch and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sacramento.
LAT...LON 3825 11997 3821 11993 3816 12002 3822 12008
TIME...MOT...LOC 0208Z 057DEG 5KT 3819 12002
$$
RBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:29 PM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 1, 3:29 PM PDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 329 PM PDT Tue May 1 2018 .SYNOPSIS... Drier and warmer this week except for a few showers and thunderstorms over the Sierra through Wednesday. && .DISCUSSION... At 3:30 pm, radar is showing scattered showers developing over the Sierra from around I80 southward, including some isolated thunderstorms near and just north of Yosemite. Convective activity is expected to increase further northward through the northern Sierra into the mountains of western Plumas County/Lassen Park as another disturbance drops southward from the Pacific Northwest later today into this evening. Isolated thunderstorms are also possible in those areas through the evening, with small hail and brief heavy rain the main issues. A few snow showers are possible at Sierra pass levels into this evening, potentially bringing an additional dusting of snow. As the disturbance exits, shower activity Wednesday will be limited to the Sierra crest south of Highway 50. Temperatures have warmed around 5-10 degrees so far this afternoon compared to yesterday. Highs in the upper 70s to lower 80s to the Valley and Delta are expected, with the warmest locations over the central and northern Sacramento Valley. Northerly winds in those areas should also keep overnight temperatures mild. Further warming and drying takes place through the rest of the week as ridging from the eastern Pacific takes hold. Highs Thursday are expected to be in the low 80s through the Central Valley, mid 80s by Friday. EK && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) An upper level trough will track through NorCal for the start of the extended period. This will bring a slight chance for light showers late Saturday and for Sunday to the higher elevation in the northern part of the CWA. A few rumbles of thunder can't be ruled out in the northern coastal range Saturday evening. Rain totals will remain very light with this system and snow levels will be high. As the trough pushes east a ridge will build in and we will see warm conditions for early next week. Monday will likely be the warmest day with a northerly wind in the north valley and we are expecting highs to make into the lower 90s in that area with mid to upper 80s else where in the valley. Dry and warm weather will continue on Tuesday. -CJM && .AVIATION... VFR conditions the next 24 hours at the TAF sites. Scattered showers over the mountains south of I-80 diminish by 6z, MVFR/IFR conditions in the vicinity of any showers. Breezy northerly winds 10-15 knots gusting to 20 knots diminish to 5-10 knots this evening switching to southerly. -CJM && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:22 PM PDT | Severe Thunderstorm Warning | STO | El Dorado | 23 min |
| May 1, 8:35 PM PDT | Special Weather Statement | STO | El Dorado | 25 min |
| May 1, 8:44 PM PDT | Special Weather Statement | STO | El Dorado | 31 min |
| May 1, 9:03 PM PDT | Special Weather Statement | STO | Tuolumne | 27 min |
Nearby
Severe Thunderstorm Warnings in California, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.